MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24694
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Codes Hematoma (1884); Vomiting (2144)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that device entrapment and removal difficulties were encountered.The patient also experienced vomiting and a hematoma.The 80-95% stenosed, 300mm, complex multilevel heavily calcified target lesion was located in the moderately tortuous femoral popliteal artery.A 6f non-boston scientific sheath and a 300cm, 8cm v-18 control wire were placed.A 4.0 mm x 220 mm x 150 cm sterling balloon catheter was advanced for dilatation.The balloon was inflated thrice at 14 atmospheres for 2 minutes.The device was then fully deflated.The device was attempted to be removed off the wire.Removal difficulties were encountered.The hypotube of the sterling balloon catheter prolapsed and the hypotube kinked distally as a result from the removal difficulties.The physician removed the entire system intact along with the 6f sheath.It was also reported that the patient experienced a hematoma and vomiting.The physician performed a superficial femoral artery (sfa) recanalization and a computerized tomography scan (ct scan) was performed to rule out retroperitoneal hematoma (rph).The procedure was completed.The patient fully recovered.
 
Event or Problem Description
It was reported that froze on wire occurred; and the patient experienced vomiting and hematoma.The 80-95% stenosed, 300mm, complex multilevel heavy calcium target lesion was located in the moderately tortuous and calcified femoral popliteal artery.A 6f non-boston scientific sheath and a 300cm, 8cm v-18 control wire were placed.A 4.0 mm x 220 mm x 150 cm sterling balloon catheter was advanced for dilatation.The balloon was inflated thrice at 14 atmospheres for 2 minutes.The device was then fully deflated and the device was attempted to be removed off the wire.The physician pin pulled the device or attempted to be pin pulled off wire and it was noticed that the balloon prolapsed and the hypotube was bent.The physician removed the entire system including the sheath.The patient had hematoma and vomiting.The physician performed a supercial femoral aftery (sfa) recanulization and a computerized tomography scan (ct scan) was performed to rule out retroperitoneal bleed or hematoma (rph).The procedure was completed.The patient fully recovered.It was further reported that the hematoma was located in the groin.The retroperitoneal bleed was ruled out.The caused of patient's vomiting was reversal of protamine as per medical opinion.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11507773
Report Number2134265-2021-02874
Device Sequence Number2777075
Product Code LIT
UDI-Device Identifier08714729859291
UDI-Public08714729859291
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2022
Device Model Number24694
Device Catalogue Number24694
Device Lot Number0025944860
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/03/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR